Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 237, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2007, 3:54 PM CDT for Dallam County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 26, 2007, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:18 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 26, 3:18 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT TUE JUN 26 2007 .DISCUSSION... LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE PANHANDLES AS IS EVIDENCED BY INCREASING DEWPOINTS THIS AFTERNOON...SOMETHING WHICH DOES NOT HAPPEN AROUND THE HIGH PLAINS ALL THAT OFTEN. THUNDERSTORMS ARE DEVELOPING ALONG A MOISTURE AND HEATING AXIS WHICH IS ORIENTED PRETTY MUCH ALONG THE CAPROCK. RADAR IS INDICATING STRONG UPDRAFTS BUT WEAK WIND SHEAR LEADING TO VERTICAL PULSE TYPE CONVECTION. SOME OF THIS MAY GO SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. A WBZ LEVEL OF 15KFT WILL MAKE IT DIFFICULT FOR HAIL TO BECOME TOO LARGE BUT STILL DEFINITELY POSSIBLE ABOVE SEVERE LEVELS WITH CAPE NEAR 3K. WV LOOPS SHOW MID LEVEL MOISTURE HAS FILLED IN FROM YESTERDAY ALLOWING THUNDERSTORMS TO DEVLOP IN NORTHEASTERN NEW MEXICO. MODELS INDICATE THE CONVECTION IN THE NORTHWESTERN CWA WILL COMBINE WITH THE NM CONVECTION TO FORM AN MCS...WHICH AIDED BY A FRONT IN SOUTHEASTERN COLORADO WILL PROPOGATE SOUTH ACROSS THE WESTERN AND CENTRAL PANHANDLES THROUGH THIS EVENING. OUTFLOW FROM THIS ACTIVITY WILL KEEP TEMPS DOWN TOMORROW BUT UPPER INSTABILITY FROM THE LOW TO OUR EAST WILL KEEP POPS IN THE FORECAST THROUGH THURSDAY NIGHT. THE EXTENDED FORECAST IS MADE DIFFICULT BY UNCERTAINTY IN THE LOCATION OF THE UPPER LOW OVER OKLAHOMA...BUT THERE IS SOME CONSENSUS THAT LOW LEVEL FLOW WILL REMAIN EASTERLY. THIS TYPE OF UPSLOPE FLOW SHOULD KEEP TEMPS FROM CLIMBING MUCH AND THUS UNDERCUT MEX HIGHS THE LAST SEVERAL DAYS OF THE FORECAST. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 83 63 85 61 / 50 30 20 30 20 BEAVER OK 68 85 63 90 63 / 50 30 30 30 20 BOISE CITY OK 64 84 63 87 60 / 50 20 20 20 20 BORGER TX 68 85 67 90 66 / 50 30 20 30 20 BOYS RANCH TX 68 88 65 90 64 / 50 20 20 20 20 CANYON TX 66 84 62 85 60 / 50 30 20 30 20 CLARENDON TX 67 83 63 85 64 / 50 40 30 30 30 DALHART TX 66 87 62 88 60 / 50 20 30 20 20 GUYMON OK 66 85 64 88 62 / 50 20 20 20 20 HEREFORD TX 66 84 62 86 60 / 50 30 20 20 20 LIPSCOMB TX 69 82 65 87 64 / 50 40 30 30 20 PAMPA TX 67 81 65 85 64 / 50 30 30 30 30 SHAMROCK TX 69 82 65 86 66 / 50 40 30 30 30 WELLINGTON TX 69 84 66 88 66 / 50 40 30 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/10
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT TUE JUN 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORM WATCH 452 IS IN EFFECT FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE PANHANDLES THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND WESTERN PANHANDLES WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGER AND SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE PANHANDLES. HENNIG
In the hours before
Special weather statement, Jun 26, 2:46 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT TUE JUN 26 2007 OKZ001-262030- CIMARRON OK- 246 PM CDT TUE JUN 26 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON COUNTY... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF GRIGGS MOVING SOUTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP WITH SHORT NOTICE. TAKE SHELTER UNTIL THE STORM HAS PASSED. JORDAN
Local storm report, Jun 26, 3:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL GRIGGS 36.60N 102.12W
06/26/2007 E0.88 INCH CIMARRON OK PUBLIC
&&
DHLocal storm report, Jun 26, 3:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 7 W GRIGGS 36.60N 102.25W
06/26/2007 E1.75 INCH CIMARRON OK TRAINED SPOTTER
&&
SDLocal storm report, Jun 26, 3:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT TUE JUN 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 15 SSE STRATFORD 36.14N 101.97W
06/26/2007 E0.75 INCH SHERMAN TX PUBLIC
TIME ESTIMATED
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:08 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 67 min |
| Jun 26, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 65 min |
| Jun 26, 5:02 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 58 min |
| Jun 26, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 29 min |
| Jun 26, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 66 min |
| Jun 26, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 53 min |
| Jun 26, 6:38 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 2 hr |
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.